Queueing Systems

, Volume 6, Issue 1, pp 59–70 | Cite as

Closed queueing networks with batch services

  • W. Henderson
  • C. E. M. Pearce
  • P. G. Taylor
  • N. M. van Dijk
Invited Paper


In this paper we study queueing networks which allow multiple changes at a given time. The model has a natural application to discrete-time queueing networks but describes also queueing networks in continuous time.

It is shown that product-form results which are known to hold when there are single changes at a given instant remain valid when multiple changes are allowed.


Batch services discrete-time queues queueing networks product form 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. [1]
    K. Chandy, J. Howard and D. Towsley, Product form and local balance in queueing networks, J. Assoc. Comp. Mach. 24 (1977) 250–263.Google Scholar
  2. [2]
    K. Chandy and J. Martin, A characterisation of product form queueing networks, J. Assoc. Comp. Mach. 30 (1983) 286–299.Google Scholar
  3. [3]
    H. Daduna and R. Schassberger, Networks of queues in discrete time, Z. Oper. Res. 27 (1983) 159–175.CrossRefGoogle Scholar
  4. [4]
    W. Henderson and P.G. Taylor, Product form in networks of queues with batch arrivals and batch services, Queueing Systems 6 (1990) 71–88.Google Scholar
  5. [5]
    A. Hordijk and N. Van Dijk, Networks of queues with blocking,Performance 81, ed. K. Kylstra (North-Holland, 1981) 51–65.Google Scholar
  6. [6]
    A. Hordijk and N. Van Dijk, Networks of queues, Proc. Int. Seminar onModelling and Performance Evaluation Methodology, INRIA, vol. 1 (1983) pp. 79–135.Google Scholar
  7. [7]
    A. Hordijk and N. Van Dijk, Adjoint processes, job local balance and insensitivity for stochastic networks, Bull. 44th Session Int. Stat. Inst. 50 (1983) 776–788.Google Scholar
  8. [8]
    J. Jackson, Networks of waiting lines, Oper. Res. 5 (1957) 518–521.CrossRefGoogle Scholar
  9. [9]
    F. Kelly, Networks of queues with customers of different types, J. Appl. Prob. 12 (1975) 542–544.CrossRefGoogle Scholar
  10. [10]
    F. Kelly (1975), Markov processes and Markov random fields, Bull. Inst. Int. Statist. 46 (1975) 397–404.Google Scholar
  11. [11]
    F. Kelly, Networks of queues, Adv. Appl. Prob. 8 (1976) 416–432.CrossRefGoogle Scholar
  12. [12]
    F. Kelly,Reversibility and Stochastic Networks (Wiley, London, 1979).Google Scholar
  13. [13]
    G. Pujolle, J.P. Claude and D. Seret, A discrete queueing system with a product form solution,Computer Networking and Performance Evaluation, eds. T. Hasegawa, H. Takagi and Y. Takahashi (Elsevier Science, North-Holland, Tokyo, 1986) pp. 139–147.Google Scholar
  14. [14]
    R.F. Serfozo, Markovian network processes with system-dependent transition rates, preprint.Google Scholar
  15. [15]
    J. Walrand, A discrete-time queueing network, J. Appl. Prob. 20 (1983) 903–909.CrossRefGoogle Scholar

Copyright information

© J.C. Baltzer A.G. Scientific Publishing Company 1990

Authors and Affiliations

  • W. Henderson
    • 1
  • C. E. M. Pearce
    • 1
  • P. G. Taylor
    • 2
  • N. M. van Dijk
    • 3
  1. 1.Department of Applied MathematicsUniversity of Adelaide
  2. 2.Department of MathematicsUniversity of Western AustraliaNedlands
  3. 3.Faculty of Economical Sciences and EconometricsFree UniversityAmsterdamThe Netherlands

Personalised recommendations